Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Taken Zpac for cough. Sneezing and vomiting after coughing, sore lumps on neck, clear phlegm. What should I do?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I have had a cough for the past 7 weeks. I went to the Dr. and was given abuteral inhaler, steriod inhaler and Zpac antibiotics. I was told it was probably acute bronchitis. I am 48 years old. I have had episodes of Bronchitis before, but never like this. I cough, cough, cough, then sneeze, then vomit a bit and then have a hard time catching my breath. I now have two sore lumps on the back of my neck (lymph nodes?) The phlegm I am producing is clear in color.
What do you think it is and what should I do?
Posted Sat, 22 Sep 2012 in Asthma and Allergy
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
Yes your symptoms do resemble that of an airway disorder ( inflammation ) either bronchitis or bronchiolitis - alveolitis( smaller airways ).
The treatment given seems appropriate however seven weeks is a long time and most cases do resolve maximum after 4weeks or so of treatment .
In your case it would be best to consult a chest physician ( specialist / pulmonologist ) who can order relevant investigations like CT scan / atleast xray of chest , lung function tests , complete blood counts , ESR , etc to confirm the diagnosis and start appropriate management .
The lymph nodes in your neck suggest a probable infectious etiology and hence your doctor has rightly started you on antibiotics ( Zpac).
In addition you can try steam inhalations and warm saline gargles thrice daily each for faster recovery.
Breathing exercises ( slow and XXXXXXX breathing ) as done in yoga or taught by a chest physiotherapist will help in much quicker relief.
Hope I have answered your query.
Kindly accept my answer in case you have no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor